Mississippi, 2010Flash Flood and Hail in Mississippi, May 24, 2010
May 24, 2010 · NWS MEG · 5 events in 4 counties and zones
A subtle upper level disturbance combined with a very unstable air mass to produce numerous showers and thunderstorms across the Mid South on May 24th, 2010. As convection developed throughout the day outflow boundaries were created that resulted in additional development until nearly all of the Mid South experienced at least some precipitation by sunset.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A subtle upper level disturbance combined with a very unstable air mass to produce numerous showers and thunderstorms across the Mid South on May 24th, 2010. As convection developed throughout the day outflow boundaries were created that resulted in additional development until nearly all of the Mid South experienced at least some precipitation by sunset. After sunset the storms dissipated. Some of the storms were severe with large hail, damaging winds and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 24, 8:38 AM CST, 4 hours 22 minutes earlier.
Area forecast discussion, May 24, 8:38 AM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
938 AM CDT MON MAY 24 2010
.DISCUSSION...
VERY WARM AND HUMID ACROSS THE MID SOUTH THIS MORNING WITH TEMPS
ALREADY IN THE LOW TO MID 80S. A LONE AREA OF THUNDERSTORMS THAT
DEVELOPED EARLIER THIS MORNING CONTINUES TO DRIFT SOUTH. THESE
THUNDERSTORMS SHOULD CONTINUE TO DEVELOP THIS MORNING SINCE THE
AIRMASS IS VERY UNSTABLE WITH SBCAPES OF OVER 3000 J/KG. WILL
ADJUST POPS ACROSS PARTS OF WEST TN OTHERWISE FORECAST LOOKS
GOOD.
SJM
&&
.PREV DISCUSSION... /ISSUED 408 AM CDT MON MAY 24 2010/
IT WAS ANOTHER WARM AND HUMID EARLY MORNING ACROSS THE MIDSOUTH.
SKIES WERE CLEAR. SOME FOG HAD FORMED WITH LIGHT WINDS...BUT DO
NOT THINK THE FOG WILL BECOME A SIGNIFICANT PROBLEM THIS MORNING.
AN UNSEASONABLY HOT DAY CAN BE EXPECTED ACROSS THE MIDSOUTH TODAY.
THINK THIS WILL LIKELY BE THE HOTTEST DAY OF THE WEEK. WITH LIGHT
LOW LEVEL WINDS AND LIMITED MIXING...THINK TEMPERATURES WILL WARM
INTO THE LOWER AND MID 90S. HEAT INDEX READINGS WILL EVEN CLIMB
INTO THE UPPER 90S FROM MEMPHIS SOUTHWESTWARD. AFTERNOON HIGHS
WILL BE ABOUT 10 DEGREES ABOVE NORMAL FOR THIS TIME OF THE YEAR AND
MAY APPROACH RECORD HIGHS IN SOME LOCATIONS INCLUDING MEMPHIS. THE
UPPER LEVEL RIDGE OVER THE REGION WILL WEAKEN JUST SLIGHTLY TODAY
ALLOWING FOR A LITTLE BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS
BY LATE THIS AFTERNOON AND EARLY EVENING...HAVE POPS RANGING FROM
30 PERCENT IMMEDIATELY ALONG THE TN RIVER TO 20 PERCENT ELSEWHERE.
THE ATMOSPHERE WILL BECOME VERY UNSTABLE THIS AFTERNOON DUE TO THE
HEAT WITH SBCAPES CLIMBING TO BETWEEN 3000 AND 4000 J/KG THIS
AFTERNOON. AS A RESULT...A FEW THUNDERSTORMS MAY BE SEVERE WITH
LARGE HAIL AND DAMAGING WIND.
ONLY SUBTLE CHANGES IN THIS WEATHER PATTER CAN BE EXPECTED THROUGH
THURSDAY. WILL CONTINUE WITH A 20 TO 30 PERCENT CHANCE OF MAINLY
AFTERNOON AND EARLY EVENING THUNDERSTORMS EACH DAY. 850 MB
TEMPERATURES ARE FORECAST TO COOL JUST SLIGHTLY WITH AFTERNOON
HIGHS IN THE UPPER 80S AND LOWER 90S...STILL ABOVE NORMAL. A FEW
SEVERE THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EARLY EVENING
WITH DAYTIME HEATING.
CONFIDENCE DECREASES IN THE FORECAST FOR FRIDAY INTO THE WEEKEND.
THE GFS INDICATES A BACKDOOR COLD FRONT WILL PUSH THROUGH THE
MIDSOUTH FRIDAY WITH SCATTERED THUNDERSTORMS...THEN A COOLER...DRIER
AND MORE STABLE AIR MASS WILL SPREAD OVER THE REGION FOR AT LEAST
THE BEGINNING OF THE WEEKEND. THE ECMWF SEEMS TO ALSO INDICATE
THIS SCENARIO TO SOME EXTENT BUT IS MUCH WEAKER WITH THE FRONT.
FOR NOW KEPT THE WEEKEND DRY WITH SOMEWHAT COOLER
TEMPERATURES...BUT DID NOT GO QUITE AS LOW AS SHOWN BY THE MEX MOS.
JCL
&&
.AVIATION...
12Z TAFS
SIMILAR WEATHER TO YESTERDAY... CLEAR MORNING SKIES AND ISOLATED
PATCHY LIFR FOG SHOULD GIVE WAY TO AREAWIDE VFR AND SCATTERED
CUMULUS BY MIDMORNING.
A FEW AFTERNOON THUNDERSTORMS WILL BE POSSIBLE...WITH THE TN RIVER
VALLEY LIKELY SEEING BEST CHANCES. COVERAGE STILL TOO LIMITED TO
TEMPO A TSRA MENTION. HAVE CHOSEN TO HANDLE WITH A BKN CB GROUP
AT THIS TIME.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 93 74 90 72 / 20 20 30 20
MKL 92 67 89 66 / 20 20 30 20
JBR 92 68 90 68 / 20 20 30 20
TUP 93 70 90 68 / 20 20 30 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 24, 12:55 PM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
155 PM CDT MON MAY 24 2010
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
155 PM CDT MON MAY 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL
WILL CONTINUE THIS AFTERNOON INTO EARLY THIS EVENING. THUNDERSTORMS
WILL PRODUCE LOCALLY HEAVY RAIN WITH FLASH FLOODING POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE
POSSIBLE EACH DAY TUESDAY THROUGH FRIDAY...MAINLY IN THE
AFTERNOON AND EARLY EVENING WITH DAYTIME HEATING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND POSSIBLY INTO
THE EARLY EVENING.
SJM
In the hours before
Local storm report, May 24, 11:17 AM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1217 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM HAIL MARTIN 36.34N 88.86W
05/24/2010 E1.75 INCH WEAKLEY TN TRAINED SPOTTER
GOLF BALL SIZED HAIL IN TOWN OF MARTIN
1135 AM TSTM WND DMG MARTIN 36.34N 88.86W
05/24/2010 WEAKLEY TN FIRE DEPT/RESCUE
POWER LINES DOWN AND ONE BUILDING IN DOWNTOWN MARTIN
PARTIALLY COLLAPSED DUE TO WIND AND LIGHTNING STRIKES
1200 PM TSTM WND GST 1 E UNION CITY 36.42N 89.03W
05/24/2010 M0.00 MPH OBION TN TRAINED SPOTTER
59 MPH WIND GUST RECORDED BY TRAINED SPOTTER
&&
MRMLocal storm report, May 24, 11:41 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM HAIL MARTIN 36.34N 88.86W
05/24/2010 E1.75 INCH WEAKLEY TN TRAINED SPOTTER
GOLF BALL SIZED HAIL IN TOWN OF MARTIN
1135 AM TSTM WND DMG MARTIN 36.34N 88.86W
05/24/2010 WEAKLEY TN FIRE DEPT/RESCUE
POWER LINES DOWN AND ONE BUILDING IN DOWNTOWN MARTIN
PARTIALLY COLLAPSED DUE TO WIND AND LIGHTNING STRIKES
1200 PM TSTM WND GST 1 E UNION CITY 36.42N 89.03W
05/24/2010 M0.00 MPH OBION TN TRAINED SPOTTER
59 MPH WIND GUST RECORDED BY TRAINED SPOTTER
1238 PM HAIL 2 N GERMANTOWN 35.12N 89.79W
05/24/2010 E1.75 INCH SHELBY TN PUBLIC
GOLF BALL SIZED HAIL AT GERMANTOWN PARKWAY AND TRINITY
ROAD
&&
MRMLocal storm report, May 24, 11:57 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1257 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM HAIL MARTIN 36.34N 88.86W
05/24/2010 E1.75 INCH WEAKLEY TN TRAINED SPOTTER
GOLF BALL SIZED HAIL IN TOWN OF MARTIN
1135 AM TSTM WND DMG MARTIN 36.34N 88.86W
05/24/2010 WEAKLEY TN FIRE DEPT/RESCUE
POWER LINES DOWN AND ONE BUILDING IN DOWNTOWN MARTIN
PARTIALLY COLLAPSED DUE TO WIND AND LIGHTNING STRIKES
1200 PM TSTM WND GST 1 E UNION CITY 36.42N 89.03W
05/24/2010 M0.00 MPH OBION TN TRAINED SPOTTER
59 MPH WIND GUST RECORDED BY TRAINED SPOTTER
1238 PM HAIL 2 N GERMANTOWN 35.12N 89.79W
05/24/2010 E1.75 INCH SHELBY TN PUBLIC
GOLF BALL SIZED HAIL AT GERMANTOWN PARKWAY AND TRINITY
ROAD
1245 PM HAIL 2 S BARTLETT 35.19N 89.84W
05/24/2010 E0.88 INCH SHELBY TN TRAINED SPOTTER
NICKEL SIZE HAIL FROM 1245 TO 1250 ALSO LOTS OF WATER ON
THE ROAD.
&&
MRMLocal storm report, May 24, 12:04 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
104 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM HAIL MARTIN 36.34N 88.86W
05/24/2010 E1.75 INCH WEAKLEY TN TRAINED SPOTTER
GOLF BALL SIZED HAIL IN TOWN OF MARTIN
1135 AM TSTM WND DMG MARTIN 36.34N 88.86W
05/24/2010 WEAKLEY TN FIRE DEPT/RESCUE
POWER LINES DOWN AND ONE BUILDING IN DOWNTOWN MARTIN
PARTIALLY COLLAPSED DUE TO WIND AND LIGHTNING STRIKES
1200 PM TSTM WND GST 1 E UNION CITY 36.42N 89.03W
05/24/2010 M0.00 MPH OBION TN TRAINED SPOTTER
59 MPH WIND GUST RECORDED BY TRAINED SPOTTER
1238 PM HAIL 2 N GERMANTOWN 35.12N 89.79W
05/24/2010 E1.75 INCH SHELBY TN PUBLIC
GOLF BALL SIZED HAIL AT GERMANTOWN PARKWAY AND TRINITY
ROAD
1245 PM HAIL 2 S BARTLETT 35.19N 89.84W
05/24/2010 E0.88 INCH SHELBY TN TRAINED SPOTTER
NICKEL SIZE HAIL FROM 1245 TO 1250 ALSO LOTS OF WATER ON
THE ROAD.
1250 PM HAIL 1 N GERMANTOWN 35.10N 89.79W
05/24/2010 M0.88 INCH SHELBY TN NWS EMPLOYEE
NICKEL SIZED HAIL AT NATIONAL WEATHER SERVICE OFFICE
AGRICENTER BLDG ON WALNUT GROVE AND GERMANTOWN PKWY
&&
MRMLocal storm report, May 24, 12:50 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
150 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM HAIL MARTIN 36.34N 88.86W
05/24/2010 E1.75 INCH WEAKLEY TN TRAINED SPOTTER
GOLF BALL SIZED HAIL IN TOWN OF MARTIN
1135 AM TSTM WND DMG MARTIN 36.34N 88.86W
05/24/2010 WEAKLEY TN FIRE DEPT/RESCUE
POWER LINES DOWN AND ONE BUILDING IN DOWNTOWN MARTIN
PARTIALLY COLLAPSED DUE TO WIND AND LIGHTNING STRIKES
1200 PM TSTM WND GST 1 E UNION CITY 36.42N 89.03W
05/24/2010 M0.00 MPH OBION TN TRAINED SPOTTER
59 MPH WIND GUST RECORDED BY TRAINED SPOTTER
1238 PM HAIL 2 N GERMANTOWN 35.12N 89.79W
05/24/2010 E1.75 INCH SHELBY TN PUBLIC
GOLF BALL SIZED HAIL AT GERMANTOWN PARKWAY AND TRINITY
ROAD
1245 PM HAIL 2 S BARTLETT 35.19N 89.84W
05/24/2010 E0.88 INCH SHELBY TN TRAINED SPOTTER
NICKEL SIZE HAIL FROM 1245 TO 1250 ALSO LOTS OF WATER ON
THE ROAD.
1250 PM HAIL 1 N GERMANTOWN 35.10N 89.79W
05/24/2010 M0.88 INCH SHELBY TN NWS EMPLOYEE
NICKEL SIZED HAIL AT NATIONAL WEATHER SERVICE OFFICE
AGRICENTER BLDG ON WALNUT GROVE AND GERMANTOWN PKWY
0110 PM FLASH FLOOD 1 S MILLINGTON 35.32N 89.89W
05/24/2010 SHELBY TN PUBLIC
5 TO 6 INCHES OF WATER CAUSING STREET FLOODING...GARBAGE
CANS FLOATING
0112 PM FLASH FLOOD 4 S BARTLETT 35.16N 89.84W
05/24/2010 SHELBY TN PUBLIC
GREENBROOK APARTMENTS ON MACON ROAD FLOODING IN PARKING
LOT AND BREEZEWAYS OF APARTMENT BUILDINGS
0112 PM FLASH FLOOD 2 SE BARTLETT 35.19N 89.81W
05/24/2010 SHELBY TN PUBLIC
APPLING ROAD AND BELLUVE BAPTIST CHURCH AREA 2 FEET OF
WATER ON EITHER SIDE OF ROAD...SPILLING OVER ONTO APPLING
ROAD
0120 PM HAIL COLLIERVILLE 35.06N 89.68W
05/24/2010 M1.00 INCH SHELBY TN TRAINED SPOTTER
QUARTER HAIL IN COLLIERVILLE
0144 PM FLASH FLOOD 2 S BARTLETT 35.19N 89.84W
05/24/2010 SHELBY TN NWS EMPLOYEE
WATER ACROSS KIRBY WHITTEN ROAD AND HILLSHIRE ROAD.CLOSED
ROAD COMPLETELY.
&&
MRMLocal storm report, May 24, 1:00 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
200 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM HAIL MARTIN 36.34N 88.86W
05/24/2010 E1.75 INCH WEAKLEY TN TRAINED SPOTTER
GOLF BALL SIZED HAIL IN TOWN OF MARTIN
1135 AM TSTM WND DMG MARTIN 36.34N 88.86W
05/24/2010 WEAKLEY TN FIRE DEPT/RESCUE
POWER LINES DOWN AND ONE BUILDING IN DOWNTOWN MARTIN
PARTIALLY COLLAPSED DUE TO WIND AND LIGHTNING STRIKES
1200 PM TSTM WND GST 1 E UNION CITY 36.42N 89.03W
05/24/2010 M0.00 MPH OBION TN TRAINED SPOTTER
59 MPH WIND GUST RECORDED BY TRAINED SPOTTER
1238 PM HAIL 2 N GERMANTOWN 35.12N 89.79W
05/24/2010 E1.75 INCH SHELBY TN PUBLIC
GOLF BALL SIZED HAIL AT GERMANTOWN PARKWAY AND TRINITY
ROAD
1245 PM HAIL 2 S BARTLETT 35.19N 89.84W
05/24/2010 E0.88 INCH SHELBY TN TRAINED SPOTTER
NICKEL SIZE HAIL FROM 1245 TO 1250 ALSO LOTS OF WATER ON
THE ROAD.
1250 PM HAIL 1 N GERMANTOWN 35.10N 89.79W
05/24/2010 M0.88 INCH SHELBY TN NWS EMPLOYEE
NICKEL SIZED HAIL AT NATIONAL WEATHER SERVICE OFFICE
AGRICENTER BLDG ON WALNUT GROVE AND GERMANTOWN PKWY
0110 PM FLASH FLOOD 1 S MILLINGTON 35.32N 89.89W
05/24/2010 SHELBY TN PUBLIC
5 TO 6 INCHES OF WATER CAUSING STREET FLOODING...GARBAGE
CANS FLOATING
0112 PM FLASH FLOOD 4 S BARTLETT 35.16N 89.84W
05/24/2010 SHELBY TN PUBLIC
GREENBROOK APARTMENTS ON MACON ROAD FLOODING IN PARKING
LOT AND BREEZEWAYS OF APARTMENT BUILDINGS
0112 PM FLASH FLOOD 2 SE BARTLETT 35.19N 89.81W
05/24/2010 SHELBY TN PUBLIC
APPLING ROAD AND BELLUVE BAPTIST CHURCH AREA 2 FEET OF
WATER ON EITHER SIDE OF ROAD...SPILLING OVER ONTO APPLING
ROAD
0120 PM HAIL COLLIERVILLE 35.06N 89.68W
05/24/2010 M1.00 INCH SHELBY TN TRAINED SPOTTER
QUARTER HAIL IN COLLIERVILLE
0140 PM TSTM WND GST 5 NW DYERSBURG 36.09N 89.44W
05/24/2010 E60.00 MPH DYER TN PUBLIC
18 WHEEL TRUCK BLOWN OFF ROAD AND LARGE HIGHWAY SIGNS
BLOWN OVER ON INTERSTATE 155 BETWEEN MILE MARKERS 2 AND 3
0140 PM TSTM WND DMG 2 W WYNNE 35.23N 90.82W
05/24/2010 CROSS AR LAW ENFORCEMENT
POWER LINES DOWN AND MOBILE HOMES DAMAGED BY WIND
0144 PM FLASH FLOOD 3 SSE BARTLETT 35.18N 89.82W
05/24/2010 SHELBY TN NWS EMPLOYEE
KIRBY WHITTEN ROAD AT HILLSHIRE ROAD CLOSED DUE TO
FLOODING
0144 PM FLASH FLOOD 2 S BARTLETT 35.19N 89.84W
05/24/2010 SHELBY TN NWS EMPLOYEE
WATER ACROSS KIRBY WHITTEN ROAD AND HILLSHIRE ROAD.CLOSED
ROAD COMPLETELY.
&&
MRMEvent by event
2 thunderstorm wind, 2 hail, 1 flash flood. Local standard time, as filed.
Flash Flood, Marshall
- When
- May 24, 1:00 PM CST to 2:00 PM CST
- Where
- Marshall County, 2.69 mi W of Early Grove to 2.71 mi NNE of Cayce
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.986, -89.597
Heavy rain produced flash flooding in Northern Marshall County. Flooding occurred near the Mike's Stop gas station on U.S. Highway 72 near the Tennessee and Mississippi border.
Thunderstorm Wind, Tunica
- When
- May 24, 1:18 PM CST to 1:23 PM CST
- Where
- Tunica County, 1.55 mi NNE of Tunica to 1.51 mi N of Tunica
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.702, -90.373
Straight line winds knocked down power lines on the north side of Tunica. The winds also stripped away part of the North Tunica Fire Department's facade.
Hail, Tunica
- When
- May 24, 1:18 PM CST to 1:23 PM CST
- Where
- Tunica County, Tunica
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.680, -90.380
Golf ball size hail fell in Tunica.
Thunderstorm Wind, Coahoma
- When
- May 24, 2:55 PM CST to 3:00 PM CST
- Where
- Coahoma County, 0.6 mi SW of Jonestown to 0.98 mi SW of Jonestown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.313, -90.457
Straight line winds knocked down power lines just south of Jonestown.
Hail, Tishomingo
- When
- May 24, 3:40 PM CST to 3:45 PM CST
- Where
- Tishomingo County, Burnsville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.830, -88.320
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in North Dakota, May 24, 2010$5.0 million · EF1 · 40 events
- Tornadoes in South Dakota, May 24, 2010$301,000 · EF2 · 5 events
- Flash Flooding and Hail in Arkansas, May 24 to 27, 2010$4.6 million · 1 in hail · 25 events
- Tornadoes and Flash Flooding in North Dakota, May 24 to 28, 2010$215,000 · EF1 · 25 events
- High Wind in North Dakota, May 24 to 25, 2010$485,000 · 55 kt wind · 30 events
- Tornadoes and Hail in Nebraska, May 24, 2010$107,000 · EF0 · 57 events
- Tornadoes and Flash Flooding in Minnesota, May 24 to 25, 2010$352,000 · EF0 · 24 events
- Flash Flooding and Flooding in South Dakota, May 24 to 27, 2010$525,000 · 9 events
- Hail and Damaging Winds in Nebraska, May 24, 2010$72,000 · 1.75 in hail · 40 events
- Tornadoes and Flash Flood in Texas, May 24 to 25, 2010$56,000 · EF0 · 43 events
- Hail and Damaging Winds in Mississippi, May 24 to 25, 2010$183,000 · 1 in hail · 15 events
- Flash Flooding and Hail in Texas, May 24 to 25, 2010$200,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231844, 231847, 231848, 231852, 231882.